nilotinib, Tasigna (cont.)

Pharmacy Author:
Medical and Pharmacy Editor:

Nilotinib may cause a type of abnormal heart rhythm called prolongation of QT interval. Prolongation of the QT interval may lead to sudden death. ECGs should be obtained prior to starting nilotinib, 7 days after start of treatment, after dose adjustments, and as needed thereafter. Low potassium or low magnesium may increase the risk of QT prolongation. Therefore, low potassium and low magnesium should be corrected prior to starting treatment. Food and/or drugs that reduce break down of nilotinib in the liver and/or medicinal products that prolong QT interval may increase the risk of QT prolongation and should not be combined with nilotinib.


Last Editorial Review: 10/14/2011 3:38:37 PM



Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Pill Finder Tool

Need help identifying pills and medications?
Use the pill identifier tool on RxList.


Back to Medications Index